Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

An inverse problem for an inhomogeneous conformal Killing field equation


Author: Ziqi Sun
Journal: Proc. Amer. Math. Soc. 131 (2003), 1583-1590
MSC (2000): Primary 35R30, 53C21
DOI: https://doi.org/10.1090/S0002-9939-02-06973-3
Published electronically: December 16, 2002
MathSciNet review: 1949889
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $g$ be a $C^{2,\alpha}$ Riemannian metric defined on a bounded domain $\Omega\subset R^2$ with $C^{3,\alpha}$ boundary and let $X$be a $C^{2,\alpha}$ vector field on $\bar{\Omega}$ satisfying $X\vert _{\partial\Omega}=0$. We show that if $l$ is a gradient field of a solution $u$ to the equation $\triangle_gu-\bigl\langle\nabla_{g\,}\sigma,\,\nabla_gu\bigr\rangle_g=0$ on $\Omega$, then both inner products $\bigl\langle l,X\bigr\rangle_g\,$ and $\bigl\langle l^\perp,X\bigr\rangle_g\,$ are uniquely determined by the restriction of the tensor ${\mathcal L}_X(g)-(e^\sigma\,\nabla_{g}\cdot(e^{-\sigma}X)) g$ to the gradient field $l$, where ${\mathcal L}_X(g)$ is the Lie derivative of the metric tensor $g$ under the vector field $X$ and $\sigma=log\sqrt{det(g)}$. This work solves a problem related to an inverse boundary value problem for nonlinear elliptic equations.


References [Enhancements On Off] (What's this?)

  • [B] L. Bers, F. John, and M. Schechter, Partial differential equations, Interscience Publishers, New York, 1964. reprint MR 82c:35001
  • [H-Su] D. Hervas and Z. Sun, An inverse boundary value problem for quasilinear elliptic equations, to appear in Comm. in PDE.
  • [He] R. Hermann, Differential geometry and the calculus of variations, Academic Press, New York and London, 1968. MR 38:1635
  • [I 1] V. Isakov, On uniqueness in inverse problems for semilinear parabolic equations, Arch. Rat. Mech.Anal. 124 (1993), 1-12.
  • [I 2] V. Isakov, Uniqueness of recovery of some systems of semilinear partial differential equations, Inverse Problems 17 (2001) 607-618. MR 2002g:35213
  • [I-N] V. Isakov and A. Nachman, Global uniqueness for a two-dimensional semilinear elliptic inverse problem, Trans. of AMS 347 (1995), 3375-3390. MR 95m:35202
  • [I-S] V. Isakov and J. Sylvester, Global uniqueness for a semilinear elliptic inverse problem, Comm. Pure Appl. Math. 47 (1994), 1403-1410. MR 95h:35243
  • [Su] Z. Sun, On a quasilinear inverse boundary value problem, Math. Z. 221 (1996), 293-305. MR 96m:35109
  • [Su-U] Z. Sun and G. Uhlmann, Inverse problems in quasilinear anisotropic media, Amer. J. of Math. 119 (1997), 771-797. MR 98g:35216
  • [U] G. Uhlmann, Developments in inverse problems since Calderon's foundational paper, Harmonic Analysis and Pde, University of Chicago Press, 1999. MR 2000m:35181
  • [Y] K. Yano, Integral formulas in Riemannian Geometry, Marcel Dekker, Inc., New York, 1970. MR 44:2174

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35R30, 53C21

Retrieve articles in all journals with MSC (2000): 35R30, 53C21


Additional Information

Ziqi Sun
Affiliation: Department of Mathematics, Wichita State University, Wichita, Kansas 67260-0033
Email: ziqi.sun@wichita.edu

DOI: https://doi.org/10.1090/S0002-9939-02-06973-3
Received by editor(s): January 8, 2002
Published electronically: December 16, 2002
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society